Thunderstorm Wind, Scott
- When
- June 14, 5:30 PM EST to 5:45 PM EST
- Where
- Scott County, Oneida
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $12,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.500, -84.517
A few trees down in North Oneida.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 14, 2:06 PM EST, 3 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 306 PM EDT TUE JUN 14 2005 .SHORT TERM...(TONIGHT THROUGH THURSDAY NIGHT)...CURRENT VISIBLE SATELLITE IMAGE SHOWS CONVECTIVE CUMULUS ACROSS THE CWA AND DEVELOPING THUNDERSTORMS ACROSS OHXS FORECAST AREA TO THE WEST. SPC HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 482 FOR THE COUNTIES ADJACENT TO THE WEST. INSIDE THIS BOX NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED FORMING INTO BROKEN LINE SEGMENTS. IN OUR FORECAST AREA...LITTLE IN THE WAY OF DEVELOPMENT THUS FAR...BUT DEWPOINTS REMAIN IN THE UPPER 60S AND LOW 70S WITH A SURGE OF MOISTURE INDICATED OVER NORTHERN ALABAMA. LIFTED INDICES ON MSAS ARE CURRENTLY -7C ACROSS THE CUMBERLAND PLATEAU AND LIS ARE DECREASING ACROSS THE REMAINDER OF MY CWA. LAPS INDICATES SBCAPES APPROACHING 2500 J/KG ACROSS THE CENTRAL VALLEY OF EAST TENNESSEE. NEEDLESS TO SAY THE ATMOSPHERE IS REALLY DESTABILIZING TODAY. FOR THE IMMEDIATE SHORT TERM...ALL FOCUS WILL BE ON THE DEVELOPING CONVECTION OVER MIDDLE TENNESSEE. WE HAVE ALREADY ISSUED A SPS STATEMENT CONCERNING THE POTENTIAL FOR SEVERE WEATHER. AS DISCUSSED IN THIS MORNINGS AFD...THE MAIN THREATS WILL BE STRONG DAMAGING DOWNBURST WINDS DUE TO ALL THE DRY AIR ALOFT. THIS THREAT WILL BE INCREASE IF ANY OF THESE DEVELOPING THUNDERSTORMS CAN MERGE INTO BROKEN LINE SEGMENTS OR EVEN BOWING SEGMENTS. HAIL DOES NOT APPEAR TO BE AS BIG OF A THREAT...HOWEVER SOME OF THE STRONGEST THUNDERSTORMS COULD PRODUCE HAIL UP TO THE SIZE OF HALF DOLLARS...BUT THIS WILL BE HIGHLY ISOLATED. MODEL QPF IS EXTREMELY DRY IN THE NAM. ONLY THE GFS WAS ABLE TO PICK UP ON THE CONVECTION IN MIDDLE TENNESSEE. DESPITE THIS FACT...THE GFS POPS OVERNIGHT ARE JUST TO LOW TO GO WITH IN THIS FORECAST. (I.E. 10 PERCENT AT TYS) WILL THEREFORE BE GOING WITH PREVIOUS FORECAST OF AROUND 40 PERCENT...BUT MAY RAISE THIS PRIOR TO ZFP ISSUANCE. CURRENT THINKING IS THAT PRECIPITATION WILL ARRIVE IN THE EARLY EVENING HOURS AND CONTINUE THROUGH UNTIL AROUND MIDNIGHT BEFORE DIMINISHING. SOME CONCERN THERE WILL BE SOME LINGERING POPS TOWARD MORNING IN THE NORTH AND MOUNTAIN ZONES AND HAVE COVERED THIS POSSIBILITY WITH SLIGHT CHANCE POPS AFTER 06Z. WILL INCLUDE THROUGH 02Z THE MENTION OF DAMAGING WINDS IN THE ZONES. 850 RH PLOT SHOWS THAT AFTER ABOUT 09Z MOST OF THE AREA WILL DRY OUT CONSIDERABLY AS THE FRONTAL SYSTEM MOVES THROUGH. AN UPPER LEVEL LOW...NOW OVER CENTRAL MINNESOTA WILL BEGIN TO MOVE ACROSS THE CENTRAL GREAT LAKES AND INTO THE UPPER OHIO VALLEY. THIS UPPER LEVEL LOW WILL SEND SEVERAL SPOKES OF ENERGY ACROSS THE REGION THROUGH THE SHORT TERM PERIOD. HOWEVER...MOISTURE WILL BE EXTREMELY LIMITED...PLUS THE IMPULSES WILL BE COMING DURING THE OVERNIGHT HOURS...SO THERE WILL BE NO AIDE FROM DIURNAL HEATING. HAVE ONLY INCLUDED SLIGHT CHANCE POPS WED AND THURS NIGHT FOR THE FAVORED UPSLOPE AREAS NORTH OF THE SMOKIES. FOR TEMPERATURES THROUGH THE PERIOD...A GRADUAL DECREASE EACH DAY IS INDICATED IN THE MAV GUIDANCE AND AS SUCH FELT IT BEST TO FOLLOW THE MAV GUIDANCE CLOSELY DUE TO PRIOR PERFORMANCE. WILL HOLD OFF ON ZFP UNTIL AROUND 330 TO 345 PM TODAY TO CAPTURE LAST MINUTE CHANGES. ALL OTHER PRODUCTS EXPECTED OUT AROUND THAT TIME TOO. THANKS TO GSP FOR THE COORDINATION ON THE SEVERE WEATHER SITUATION. .LONG TERM...(FRI THROUGH TUE)...06Z GFS CONTINUES TO SHOW SPURIOUS UPPER LOW FORMING OVER THE SOUTHERN APPALACHIANS AND SUBSEQUENTLY RETROGRADING TO THE MID-MISSISSIPPI RIVER VALLEY REGION. THIS SCENARIO IS NOT SUPPORTED BY THE 06Z DGEX OR MOST OF THE GFS ENSEMBLES MEMBERS. THUS WILL TEND TO DISREGARD THE 06Z GFS AT THIS TIME AND FAVOR DGEX SOLUTION. THIS WOULD LEAD TO A GENERALLY DRY FORECAST THROUGH THE WEEKEND WITH ONLY ISOLATED DIURNAL CONVECTION INTO THE EARLY PART OF THE UPCOMING WORK WEEK. TEMPS SHOULD SLOWLY MODERATE FROM BELOW CLIMATOLOGY OVER THE WEEKEND TO NEAR CLIMATOLOGY BY LATE IN THE PERIOD AS HEIGHTS RISE INEXORABLY. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 70 91 64 87 / 40 10 10 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 68 89 62 84 / 40 10 10 10 OAK RIDGE, TN 67 89 62 84 / 40 10 10 10 TRI CITIES AIRPORT, TN 65 87 59 79 / 40 10 20 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && GODSEY/LCM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 450 AM EDT TUE JUN 14 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-151100- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 450 AM EDT (350 AM CDT) TUE JUN 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... A WEAK COLD FRONT WILL MOVE THROUGH THE AREA LATE TONIGHT AND EARLY WEDNESDAY. AHEAD OF THE FRONT...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON HOURS. A VERY WARM...HUMID AND UNSTABLE AIRMASS ACROSS THE REGION WILL ALLOW FOR THE POSSIBILITY OF THUNDERSTORMS TO REACH SEVERE LIMITS. THE MAIN THREATS FROM THE STORMS WILL BE STRONG DAMAGING DOWNBURST WINDS...HAIL UP TO THE SIZE OF QUARTERS...DEADLY CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH MONDAY)... A RIDGE OF HIGH PRESSURE WILL BUILD IN ACROSS THE REGION THURSDAY PROVIDING FOR PARTLY CLOUDY SKIES AND TRANQUIL WEATHER CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING IF SOME OF THE STORMS REACH SEVERE LIMITS. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. TD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 220 PM EDT TUE JUN 14 2005 ...A SLIGHT RISK OF SEVERE WEATHER EXISTS LATE THIS AFTERNOON AND EVENING ACROSS ALL OF EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA... .A COLD FRONT WILL MOVE FROM WEST TENNESSEE EAST TOWARD THE SOUTHERN APPALACHIANS LATE TODAY AND TONIGHT. A VERY WARM...MUGGY AND UNSTABLE AIRMASS WILL REMAIN IN PLACE ACROSS THE REGION THIS AFTERNOON AND EVENING. THE COLD FRONT WILL COLLIDE WITH THE VERY UNSTABLE AIR TO PRODUCE SCATTERED THUNDERSTORMS BY LATE TODAY. SOME OF THESE STORMS MAY BECOME SEVERE PRODUCING DAMAGING DOWNBURSTS WINDS AND LARGE HAIL. NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-142300- ANDERSON TN-BLEDSOE TN-BLOUNT SMOKY MOUNTAINS TN-BRADLEY TN- CAMPBELL TN-CHEROKEE NC-CLAIBORNE TN-CLAY NC- COCKE SMOKY MOUNTAINS TN-EAST POLK TN-GRAINGER TN-HAMBLEN TN- HAMILTON TN-HANCOCK TN-HAWKINS TN-JEFFERSON TN-JOHNSON TN-KNOX TN- LEE VA-LOUDON TN-MARION TN-MCMINN TN-MEIGS TN-MORGAN TN- NORTH SEVIER TN-NORTHWEST CARTER TN-NORTHWEST COCKE TN- NORTHWEST GREENE TN-NORTHWEST MONROE TN-NW BLOUNT TN-RHEA TN- ROANE TN-RUSSELL VA-SCOTT VA-SCOTT TN-SEQUATCHIE TN- SEVIER SMOKY MOUNTAINS TN-SOUTHEAST CARTER TN-SOUTHEAST GREENE TN- SOUTHEAST MONROE TN-SULLIVAN TN-UNICOI TN-UNION TN-WASHINGTON VA- WASHINGTON TN-WEST POLK TN-WISE VA- INCLUDING THE CITIES OF...ABINGDON...ALCOA...ANDREWS...ATHENS... BENTON...BRISTOL TN...BRISTOL VA...CHATTANOOGA...CLEVELAND... CLINTON...DANDRIDGE...DAYTON...DECATUR...DUCKTOWN...DUNLAP... ELIZABETHTON...ERWIN...GATE CITY...GATLINBURG...GREENEVILLE... HAYESVILLE...JASPER...JEFFERSON CITY...JOHNSON CITY...JONESVILLE... KINGSPORT...KINGSTON...KNOXVILLE...LA FOLLETTE...LEBANON... LENOIR CITY...LOUDON...MADISONVILLE...MARYVILLE...MAYNARDVILLE... MORRISTOWN...MOUNTAIN CITY...MURPHY...NEWPORT...NORTON...OAK RIDGE... ONEIDA...PIKEVILLE...ROCKWOOD...ROGERSVILLE...RUTLEDGE... SEVIERVILLE...SNEEDVILLE...SWEETWATER...WARTBURG AND WISE 220 PM EDT TUE JUN 14 2005 ...SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS LATE THIS AFTERNOON AND EVENING... A VERY WARM...MUGGY AND UNSTABLE AIRMASS EXISTS ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA THIS AFTERNOON. A COLD FRONT WILL MOVE EAST FROM WEST TENNESSEE TOWARD THE SOUTHERN APPALACHIANS LATE TODAY AND TONIGHT COLLIDING WITH THE UNSTABLE AIR. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS WEST AND MIDDLE TENNESSEE THEN MOVE EAST INTO THE PLATEAU COUNTIES BY LATE THIS AFTERNOON...THEN ACROSS THE REST OF THE REGION THIS EVENING. DUE TO THE VERY UNSTABLE AIR...SOME OF THESE STORMS MAY BECOME SEVERE WITH THE MAIN CONCERN BEING DAMAGING DOWNBURSTS WINDS AND LARGE HAIL UP TO NICKEL SIZE. FREQUENT DANGEROUS LIGHTNING IS ALSO ANTICIPATED...SO SEEK SHELTER WHEN THUNDERSTORMS APPROACH YOUR AREA. SPOTTERS MAY NEED TO BE ACTIVATED LATER TODAY AND THIS EVENING. PLEASE STAY TUNED TO YOUR NOAA WEATHER RADIO AND FAVORITE RADIO AND TV STATIONS FOR LATER STATEMENTS...AND POSSIBLE WATCHES AND WARNINGS. DH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 610 PM EDT TUE JUN 14 2005 TNZ012-142300- SCOTT TN- 610 PM EDT TUE JUN 14 2005 ...GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL AFFECT SCOTT COUNTY THROUGH 7 PM... STRONG WINDS UP TO 40 MPH WILL BE POSSIBLE ACROSS SCOTT COUNTY THROUGH 7 PM AS STRONG THUNDERSTORMS MOVE EAST AROUND 35 MPH. LOCAL HEAVY RAINFALL WILL ALSO BE POSSIBLE WHICH COULD CAUSE SOME MINOR FLOODING OF SMALL STREAMS AND STREETS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES ON THIS DEVELOPING WEATHER SITUATION. DMG
The Knoxville radar (KMRX), 106 km away, was scanning. The volume nearest the first event began at 22:29 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few trees down in North Oneida.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461821.